Hail, Essex
- When
- August 15, 1:42 PM EST
- Where
- Essex County, Center Cross
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.800, -76.780
Penny size hail was reported.
Scattered severe thunderstorms produced damaging winds and large hail across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms produced damaging winds and large hail across portions of central and eastern Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 15, 4:08 AM EST, 9 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 508 AM EDT FRI AUG 15 2008 .SYNOPSIS... A FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST EARLY TODAY...AND WILL STALL OUT ALONG THE MID ATLANTIC COAST THROUGH SATURDAY. THE FRONT WILL DISSIPATE BY LATE SATURDAY...WITH HIGH PRESSURE BUILDING IN ON SUNDAY AND HOLDING IN PLACE THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NUMEROUS SHOWERS/TSTMS THAT DEVELOPED LAST EVENING OVER THE NRN NECK AND MUCH OF THE LOWER ERN SHORE HAVE LONG SINCE DIMINISHED AND PUSHED WELL OFF THE COAST. THE CONVECTION WAS SUPPORTED BY A POCKET OF UPPER DIVERGENCE AND ENHANCED 850-700 MB FGEN/QVECTOR CONVERGENCE VIA RRQ 300 MB JET FORCING. IN THE WAKE OF THIS INITIAL TROUGH...COINCIDING WITH THE NOCTURNAL LLVL STABILITY...RADAR LOOPS SHOW VERY FEW ECHOES EARLY THIS MORNING (JUST A FEW LIGHT SHOWERS/SPRINKLES OVER DORCHESTER MD). THEREFORE WILL MAINTAIN ISOLATED POPS OVER LWR MD ERN SHORE THROUGH DAYBREAK...WITH A DRY FCST AREA-WIDE THIS AM. DURING THE AFTN AND EVENING...PEAKING DIRUNAL INSTBY (MUCAPES BTWN 2000-2500 J/KG) ALONG WITH APPROACHING NRN STREAM SHORTWAVE/SFC FRONT WILL GENERATE ANOTHER ROUND OF CONVECTION ACROSS THE FCST AREA. ONCE AGAIN...THE BEST FORCING (MOST FVRBL DYNAMIC/THERMODYNAMIC SUPPORT) AND THUS GREATEST CONCENTRATION OF CONVECTION IS ANTICIPATED OVER THE FAR N/NERN AREAS. THIS INCLUDE THE LOWER MD ERN SHORE...WHERE SPC HAS OUTLOOKED FOR A SLIGHT RISK OF SVR STORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... SFC FRONT SLOWLY MOVES E TOWARD THE MID ATLC COAST LATE TONIGHT AND EARLY SAT MORNING...THEN STALLS. WILL LINGER SCATTERED POPS OVER SERN SECTIONS OF THE FCST AREA (SERN VA...NERN NC) ON SATURDAY ALONG THE STALLED FRONT. FRONT DISSIPATES SAT NIGHT/EARLY SUN AS HIGH PRESSURE BUILDS IN FROM THE WEST. THUS HAVE MAINTAINED THE DRY FCST SAT NIGHT AND ON SUN. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A WEAK...SECONDARY UPPER LEVEL TROF WILL SWING THRU THE MID ATLANTIC LATE SUNDAY...BUT AVAILABLE LIFT AND MOISTURE APPEAR LIMITED SO WILL LEAVE OUT ANY MENTION OF PRECIP FOR NOW. OTW...WEAK SFC HIGH PRESSURE WILL REMAIN OVER THE REGION THRU EARLY NEXT WEEK. MODELS CONTINUE TO BE IN DISAGREEMENT WITH RESPECT TO THE STRENGTH AND TRACK OF AN AREA OF LOW PRESSURE CURRENTLY LOCATED NEAR THE LESSER ANTILLES. THE 12Z RUN OF THE ECMWF KEPT A STRONGER RIDGE OF HIGH PRESSURE OVER THE NW ATLANTIC WHICH WOULD FORCE THE SYSTEM MORE TO THE SOUTH AND WEST AND INTO THE GULF OF MEXICO...WHILE OTHER MODELS SHOW A WEAKER RIDGE OVER THE ATLANTIC WITH AN UPPER LEVEL TROF OVER THE ERN US WHICH COULD RESULT IN A MORE N/NW TRACK. THE 00Z ECMWF HAS SINCE DEPARTED RAPIDLY FROM ITS PREVIOUS RUN...NOW PROJECTING A WELL-DEVELOPED TROPICAL SYSTEM N ALONG THE GULF STREAM WITH LANDFALL NEAR ILM BY NEXT FRIDAY MORNING. AGAIN THOUGH...BEING SEVERAL DAYS OUT FROM NOW AND GIVEN THE DISAGREEMENT AMONG THE EXTENDED MODELS WILL NOT STRAY MUCH FROM HPC GUIDANCE. INCLUDED A SLIGHT CHANCE OF TYPICAL AFTERNOON/ EVENING SHWRS/TSTMS EACH DAY. TEMPS WILL NOT VARY MUCH...HIGHS IN THE UPR 80S/LWR 90S AND LOWS IN THE MID 60S/LWR 70S. FOR THE LATEST INFORMATION REGARDING THE TROPICS...PLEASE REFER TO THE FORECASTS AND DISCUSSIONS ISSUED BY THE TROPICAL PREDICTION CENTER. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... SOME MVFR VSBYS COULD DVLP TWRDS AM OVER SBY/ECG BEFORE QUICKLY DISSIPATING AFTER SUNRISE (POSSIBLY IFR FOR A SHRT TIME). LOOK FOR SCT-BKN VFR CU TO DVLP LATE AM/ERLY PM WITH SHRA/TSRAS DVLPS LATE DAY AND INTO THE LATE EVE HRS. OVERALL...TOUGH CALL ON WHEN ONE SPECIFIC TAF SITE WILL SEE REDUCED VSBY/CIGS (BUT BEST TIMEFRAME LATE DAY)...MAINLY RIC/SBY. NORTHERN CWA (ESP EASTERN SHORE) COULD SEE WINDS OVR 50 KTS AT/BLO 1K FT IN AND AROUND SVR WX AND LWR VSBYS (MVFR...POSSIBLY IFR). CHC OF PRECIP LINGERS SATURDAY. HIGH PRESSURE BUILDS INTO THE AREA ON SUNDAY THRU EARLY NEXT WEEK WITH MAINLY VFR CONDS AND LITTLE OR NO PCPN. && .MARINE... HAVE ENDED SCA OVER THE BAY WATERS AS WINDS WILL BE AOB 15 KTS FOR THE REMAINDER OF THE MORNING. WINDS SHIFT TO THE SOUTHEAST THIS AFTN WITH A LATE DAY SURGE ANTICIPATED ONCE AGAIN AHEAD OF APPROACHING BOUNDARY. HOWEVER...THE SURGE IS NOT INDICATED TO BE AS STRONG AS YSTDY AND WILL KEEP WINDS BLO SCA CRITERIA. SHRA/TSRA WILL DEVELOP LATER THIS AFTN OVER INLAND AREAS AND MOVE OVER THE WATERS TWRDS THE EVE HRS. LOOK FOR REDUCED VSBY IN ACTIVITY THAT DVLPS. A FEW STORMS MAY APPROACH MWS CRITERIA (GREATER THAN 34 KTS)...SO THOSE VENTURING OUT (ESP NRN BAY WATERS AND NRN COASTAL ZONES) SHOULD KEEP AN EYE ON THE SKY AND WEATHER RADIOS HANDY. BOUNDARY SLOWLY PUSHES OVER THE MID ATL RGN TNT/SAT NW-SE MAKING FOR TRICKY WIND DIRECTION (N/S) OF IT. COULD SEE A NRLY LOW LVL SURGE BEHIND PASSAGE LATE TNT AND INTO SAT...BUT AGAIN FOR NOW HOLDING WINDS AT/BLO 15 KTS. CONTINUING TO KEEP EYE ON CARIBBEAN SYSTEM WITH POTENTIAL OF IT TO DVLP AND MOVE TWRDS THE SOUTHEAST U.S. COAST NEXT WK. MARINE INTERESTS SHOULD KEEP ABREAST OF LATER FCSTS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...BKH NEAR TERM...BKH SHORT TERM...BKH LONG TERM...JRL AVIATION...CCW MARINE...CCW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 138 PM EDT FRI AUG 15 2008 ANZ630-650-652-MDZ021>025-VAZ048-049-063-064-072>078-085-099-161745- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-HANOVER-CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK- 138 PM EDT FRI AUG 15 2008 ...SEVERE THUNDERSTORM WATCH 833 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A TROPICAL SYSTEM MAY AFFECT THE AREA LATE IN THE WEEK OR EARLY NEXT WEEKEND. FOR THE LATEST INFORMATION...PLEASE REFER TO FORECASTS AND DISCUSSIONS ISSUED BY THE TROPICAL PREDICTION CENTER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ631-632-654-NCZ012-VAZ060>062-065>071-079>084-086>094-100-161745- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM-NORTHAMPTON NC-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORTHAMPTON VA- 138 PM EDT FRI AUG 15 2008 ...SEVERE THUNDERSTORM WATCH 833 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A TROPICAL SYSTEM MAY AFFECT THE AREA LATE IN THE WEEK OR EARLY NEXT WEEKEND. FOR THE LATEST INFORMATION...PLEASE REFER TO FORECASTS AND DISCUSSIONS ISSUED BY THE TROPICAL PREDICTION CENTER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANZ633-656-658-NCZ013>017-030>032-102-VAZ095>098-161745- CURRITUCK SOUND- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE- CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 138 PM EDT FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING... ALONG WITH AREAS OF HEAVY RAINFALL AND POSSIBLY SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A TROPICAL SYSTEM MAY AFFECT THE AREA LATE IN THE WEEK OR EARLY NEXT WEEKEND. FOR THE LATEST INFORMATION...PLEASE REFER TO FORECASTS AND DISCUSSIONS ISSUED BY THE TROPICAL PREDICTION CENTER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 139 PM EDT FRI AUG 15 2008 VAZ063-071>073-083-151845- HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-NEW KENT VA- 139 PM EDT FRI AUG 15 2008 ...STRONG THUNDERSTORM MOVING INTO KING WILLIAM COUNTY... AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF TALLEYSVILLE...MOVING EAST AT 7 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR QUINTON AT 145 PM EDT...TUNSTALL AT 155 PM EDT...PALLS AT 235 PM EDT...LANESVILLE AT 245 PM EDT. WIND GUSTS TO 30 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LSA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 147 PM EDT FRI AUG 15 2008 VAZ073-074-076-151845- ESSEX VA-KING AND QUEEN VA-RICHMOND VA- 147 PM EDT FRI AUG 15 2008 ...STRONG THUNDERSTORM MOVING THROUGH ESSEX COUNTY... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF TAPPAHANNOCK...MOVING NORTHEAST AT 6 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOWERTONS AT 205 PM EDT...UPRIGHT AT 225 PM EDT...BRAYS FORK AT 230 PM EDT... TAPPAHANNOCK AT 240 PM EDT...DUNNSVILLE AT 245 PM EDT. EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LSA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 154 PM EDT FRI AUG 15 2008 VAZ088-092-151845- SOUTHAMPTON VA-SUSSEX VA- 154 PM EDT FRI AUG 15 2008 ...STRONG THUNDERSTORMS MOVING OVER SUSSEX COUNTY... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES WEST OF WAKEFIELD TO 21 MILES SOUTHWEST OF WAKEFIELD...OR FROM 8 MILES SOUTH OF WAVERLY TO 14 MILES EAST OF PURDY...MOVING EAST AT 11 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... WAKEFIELD AROUND 235 PM EDT... WAKEFIELD AROUND 240 PM EDT... WIND GUSTS TO 35 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BAJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 229 PM EDT FRI AUG 15 2008 VAZ065-066-079-080-151930- BRUNSWICK VA-DINWIDDIE VA-LUNENBURG VA-MECKLENBURG VA- 229 PM EDT FRI AUG 15 2008 ...CLUSTER OF STRONG THUNDERSTORMS MOVING THROUGH THE SOUTH CENTRAL VIRGINIA PIEDMONT... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF CHASE CITY...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KELLS CORNER AT 235 PM EDT...REHOBOTH AT 240 PM EDT...WILBURN AT 255 PM EDT...GARY AT 305 PM EDT...LAFOON CORNER AT 320 PM EDT...BACONS FORK AT 325 PM EDT. WIND GUSTS TO 30 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 230 PM EDT FRI AUG 15 2008 VAZ063-070>072-082-083-151930- CHARLES CITY VA-CHESTERFIELD VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-NEW KENT VA- 230 PM EDT FRI AUG 15 2008 ...STRONG THUNDERSTORMS ACROSS NORTH AND EASTERN PORTIONS OF THE RICHMOND METRO AREA... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF TALLEYSVILLE TO 8 MILES SOUTHEAST OF DOWNTOWN RICHMOND...OR FROM 7 MILES NORTHWEST OF TALLEYSVILLE TO 6 MILES NORTHEAST OF CHESTER...MOVING EAST AT 7 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... TALLEYSVILLE AROUND 330 PM EDT... EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. BAJ
The Norfolk radar (KAKQ), 93 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
4 hail, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Penny size hail was reported.
Penny size hail was reported.
Tree was downed along Route 249 two miles east of the New Kent courthouse.
Penny size hail was reported.
Quarter size hail was reported.
Power lines were downed on Mercury Boulevard between Fox Hill Road and Andrews Boulevard.
Lightning struck a tree which knocked over a power pole near the intersection of Pine Grove Avenue and Forrest Street.
Wind gust of 57 knots (66 mph) reported at the Little Creek Weatherflow Station.
Tree was downed on Kentucky Avenue near Bonney Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2008Every state in 2008This day in weather historyWarnings in Virginia, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133272, 133274, 133279, 133275, 133276, 133280, 133278, 133286, 133282.